Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 14, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Oct 7, 2011, 11:07 AM CDT for 24 counties in Nebraska; 8 counties in Iowa. It took effect at Oct 7, 2011, 12:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 11:07 AM CDT (16:07 UTC)
- In effect from
- Oct 7, 2011, 12:00 PM CDT
- Expired
- Oct 7, 2011, 5:18 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
All 32 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 19 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS73 KOAX 071607 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1107 AM CDT FRI OCT 7 2011 ...VERY STRONG WINDS AGAIN TODAY... IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045- 050>053-065>068-078-088>093-080000- /O.NEW.KOAX.WI.Y.0014.111007T1700Z-111008T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1107 AM CDT FRI OCT 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL REMAIN STRONG DURING THE DAYLIGHT HOURS DECREASING TO 15 TO 30 MPH EARLY THIS EVENING. * WINDS...SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS SHOULD USE CAUTION WHILE DRIVING IN THE ADVISORY AREA...PARTICULARLY ON EAST TO WEST ORIENTED ROADS. BE ALERT TO SUDDEN GUSTS OF WIND. LIGHT AND UNSECURED OBJECTS MAY BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
1 follow-up statement
167 WWUS73 KOAX 072218 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 518 PM CDT FRI OCT 7 2011 IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045- 050>053-065>068-078-088>093-072330- /O.CAN.KOAX.WI.Y.0014.000000T0000Z-111008T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 518 PM CDT FRI OCT 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO DIMINISH BELOW 30 MPH ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Oct 7, 6:31 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Oct 7, 6:31 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 631 AM CDT FRI OCT 7 2011 .AVIATION... 12Z TAFS FOR KOFK...KLNK...KOMA. SOMEWHAT COMPLICATED SITUATION DURING THE 24HR FCST PERIOD. PCPN ACTIVITY WILL BE CENTERED AROUND A FRONTAL BNDRY EXPECTED TO STALL LATER THIS MORNING...AND EXTEND FROM ABOUT SRN MN TO WRN KS. AT THIS POINT...MODELS NOT SHOWING MUCH POTENTIAL FOR PCPN ACTIVITY UNTIL AFTER 08/06Z WHEN THE BNDRY DRIFTS A BIT MORE EAST INTO ERN NEB. THUS HAVE OPTED FOR VFR CONDITIONS PREVAILING WITH A PROB30 GROUP BTWN 08/06Z-12Z. MEANWHILE...TIGHT SFC PRESSURE GRADIENT OVER THE CNTRL PLAINS WILL RESULT IN SOUTH WIND GUSTS AROUND 30KT AT ALL TERMINALS THRU THIS AFTN...WITH NO CROSSWIND THREAT EXPECTED. DEE .DISCUSSION... RAIN AND THUNDERSTORM CHANCES THROUGH THE WEEKEND ARE THE PRIMARY FORECAST CONCERNS. THUNDERSTORMS DEVELOPED ALONG COLD FRONT IN WESTERN NEBRASKA EARLIER...AND HAVE FINALLY PUSHED INTO OUR WESTERN CWA. THERE HAS BEEN A MARKED DECREASE IN INTENSITY WITH THESE STORMS AS MOISTURE AND INSTABILITY ARE LACKING HERE. HOWEVER MASS CONVERGENCE ALONG 50-65KT LOW LEVEL JET SHOULD MAINTAIN SOME ACTIVITY THROUGH THE MORNING AS THE AXIS OF SHOWERS SHIFTS EAST. MORE DEVELOPMENT ALONG KANSAS BORDER IN SOUTH CENTRAL NEBRASKA WILL LIKELY MOVE INTO PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AS WELL. EXPECT CURRENT ACTIVITY TO DIMINISH LATE THIS MORNING AS UPPER VORT LOBE ROTATES NORTHEAST. MORE DEVELOPMENT SHOULD FIRE THIS AFTERNOON AND EVENING AS COLD FRONT PUSHES INTO CENTRAL NEBRASKA HELPED BY UPPER SHORTWAVE ROTATING INTO THE PLAINS AROUND MAIN UPPER LOW CENTERED IN WYOMING. MODELS SHOW SURFACE-BASED CAPES NEAR 1000 J/KG NOSING INTO NORTHEAST NEBRASKA BY 00Z. 50KTS OF 0-6KM SHEAR WILL NEARLY PARALLEL LINE OF LOW LEVEL CONVERGENCE AND AXIS OF INSTABILITY...SUGGESTING LINEAR STORM CLUSTERS WITH DAMAGING WINDS POSSIBLE. THREAT SHOULD DIMINISH THROUGH THE LATE EVENING AS INSTABILITY WANES. HOWEVER ANOTHER AND STRONGER SHORTWAVE WILL BE ENTERING THE PLAINS THEN. MORE STORMS DEVELOPING NEAR MIDNIGHT AHEAD OF INDUCED SURFACE LOW IN SOUTHEAST COLORADO WILL SPREAD FROM CENTRAL KANSAS INTO CENTRAL AND EASTERN NEBRASKA LATE. GFS SUGGESTS A ROBUST CLUSTER OF SHOWERS AND STORMS COULD BRING HEAVY RAIN TO OUR WESTERN CWA LATE TONIGHT AND SATURDAY MORNING. OVERALL...HAVE FOLLOWED GFS TIMING AND POSITIONING FOR THUNDERSTORM CHANCES THROUGH THE REST OF THE WEEKEND. LATEST 00Z ECMWF HAS COME IN LOOKING SIMILAR...SO CONFIDENCE IS INCREASED SOMEWHAT. MEAN UPPER LOW/TROUGH POSITION LOOKS TO REMAIN OVER THE ROCKIES AND HIGH PLAINS THROUGH SUNDAY AFTERNOON BEFORE LIFTING THROUGH THE PLAINS SUNDAY NIGHT AND MONDAY. THIS KEEPS SURFACE LOW/TROUGH WEST OF OUR CWA WITH PRECIPITATION FOCUSING ACROSS CENTRAL NEBRASKA AND OUR WESTERN CWA. SO HAVE REALIGNED POPS WITH HIGHEST CHANCES OUT WEST UNTIL SUNDAY NIGHT WHEN UPPER TROUGH PUSHES SURFACE BOUNDARY THROUGH THE CWA. THE REST OF THE WEEK WILL BRING SMALL PRECIP CHANCES AS A MORE BROAD AND SOMEWHAT PROGRESSIVE TROUGH SETS UP AND DRIFTS THROUGH THE CENTRAL PLAINS...KEEPING OUR AREA UNDER CYCLONIC FLOW ALOFT. TEMPERATURES SHOULD CONTINUE TO AVERAGE ABOVE NORMAL THROUGH THE WEEKEND...BUT RAIN AND CLOUDS WILL HOLD HIGHS DOWN IN OUR WESTERN CWA. HIGHS IN THE 60S ARE LIKELY IN OUR NORTHWEST CWA WHERE RAIN CHANCES ARE HIGHEST SATURDAY AND SUNDAY. DERGAN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Oct 7, 4:19 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 419 AM CDT FRI OCT 7 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 419 AM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE MORNING...MAINLY IN NORTHEAST NEBRASKA. SEVERE STORMS ARE NOT EXPECTED DURING THE MORNING. HOWEVER SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...GENERALLY NORTHWEST OF A LINE FROM TEKAMAH TO FREMONT...WAHOO AND CRETE. AFTER THE MORNING STORMS DISSIPATE...A COLD FRONT MOVING TOWARD THE AREA WILL FOCUS REDEVELOPMENT OF THUNDERSTORMS FROM CENTRAL INTO NORTHEAST NEBRASKA. MODEST INSTABILITY AND STRONG SHEAR SUGGEST DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE THUNDERSTORMS WILL RACE NORTHEAST WHILE THE LINE OF STORMS DRIFTS TO THE EAST. THE THREAT OF SEVERE STORMS SHOULD DIMINISH BY LATE EVENING...HOWEVER STORMS SHOULD CONTINUE OVERNIGHT AS THEY SPREAD EAST THROUGH THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH SUNDAY...BUT WILL FAVOR AREAS WEST OF THE MISSOURI RIVER WITH ONLY SMALL CHANCES IN SOUTHWEST IOWA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...BUT LOCALLY HEAVY RAINFALL MAY BE POSSIBLE NORTH OF INTERSTATE 80 WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLY MOVING ACROSS THE SAME LOCATIONS. MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA CAN EXPECT THUNDERSTORMS SUNDAY NIGHT INTO MONDAY AS A COLD FRONT FINALLY MOVES THROUGH THE AREA. AGAIN SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING...MAINLY IN NORTHEAST NEBRASKA.
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.